Medical Questions > Mental Health > Depression Forum

SSRI Withdrawals...help!

Hi everyone, i'm new to the forum, and i guess im just looking for some reassurance or advice from someone who's been in my shoes before...


My family doctor started me on a course of Lexapro almost 5 years ago for mild, situational (in my opinion) depression. I did have good luck with Lexapro and continued to take it for approximately another year before getting switched to Celexa... I had no side effects on either drug other than occasional vivid dreams. After 3 years my Doctor asked if i was ready to taper off of the drug and i agreed since i was in a much better place mentally and felt confident to be on my own again.. So i cut my dose in half from 20 mg to 10 mg and 3 days later i became violently ill, (flu like symptoms, muscle aches, nausea, etc etc), so out of fear and complete ignorance i started taking my 20 mg dosage again...and felt 100% better within hours.


Here I am almost 2 years later, still taking my daily dosage of 20 mg out of comfort...its become such a routine i would rather just take the pill than feel sick again.. only difference now is that i am now taking Citalopram 20 mg... After reading a book called "the antidepressant solution" i have decided i'm ready to wean myself off of this pesky drug that now seems to hold me back rather than help me... i am on week 2 of 15 mg (i cut my pills into 3/4) and i'm experiencing mild to moderate withdrawal symptoms... dizzy spells, headahces and occasional depression symptoms again... i'm 99% sure its just the withdrawal, after 5 years my body notices the smallest decrease..has anyone else experienced this?!? how long should i expect this to last?! i refuse to up my dose yet again!!!




















Thanks in advance!!!
Did you find this post helpful?
|

User Profile
replied March 24th, 2011
YOU MAY BE VERY SENSITIVE ONCE I QUIT LEXAPRO MY HEADACHES WENT AWAY SORRY YOU ARE GOING THROUGH SO MUCH. KEEP YOUR HEAD UP Smile ***hugs***
|
Did you find this post helpful?

replied March 24th, 2011
Thanks! How long did it take you to stop taking your lexapro? Did you taper the dose over a few weeks or months?
|
Did you find this post helpful?

User Profile
replied March 24th, 2011
i quit immediately because I found out I was pregnant now in my second trimester and on wellbutrin, finding it to be better for me because lexapro had MANY MANY side effects..... technically youre not SUPPOSED to just stop. But I would. lol hope this helps Smile
|
Did you find this post helpful?

replied March 26th, 2011
With the side effects im having already, im too afraid to quit cold turkey...I guess im just gonna taper the dosage as slowly as possible...grrr soo frustrating!!!
|
Did you find this post helpful?

replied April 17th, 2011
I am tapering off Celexa right now, and it's REALLY, really hard: dizziness, "brain shocks," feeling moody and lethargic, like it takes me more time to do normal everyday stuff... I looked it up on Wikipedia and there IS such a thing as SSRI withdrawal, it is very difficult to get through though it's supposed to go away in a couple of weeks, and doctor's don't generally tell you this because they want to keep you on medication whenever possible. :0
|
Did you find this post helpful?
Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....